The purpose of this paper is to give necessary and sufficient conditions of optimality for a general mathematical programming problem, using not a linear approximation to the constraint function but an approximation possessing certain convexity properties. Such approximations are called sum-convex. Theorems of the alternative involving sum-convex functions are also presented as part of the proof.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
Massam, H. M., andZlobec, S.,Various Definitions of the Derivative in Mathematical Programming, Mathematical Programming, Vol. 7, pp. 144–161, 1974.
Massam, H. M., andZlobec, S.,Various Definitions of the Derivative in Mathematical Programming, Addendum, Mathematical Programming, Vol. 14, pp. 108–111, 1978.
Averbukh, V. I., andSmolyanov, O. G.,The Various Definitions of the Derivative in Linear Topological Spaces, Russian Mathematical Surveys, Vol. 23, No. 4, 1968.
Tuy, H.,On Regularity Conditions for Optimization Problems, Institute of Mathematics, Hanoi, Vietnam, Report, 1975.
Tuy, H.,On a Convex Approximation of Nonlinear Inequalities, Mathematische Operationsforschung und Statistick, Vol. 6, pp. 451–464, 1974.
Tuy, H.,On Necessary Conditions for Optimality, Progress in Operations Research, pp. 921–939, 1974.
Tagawa, S.,On a Class of Nonlinear Programming in a Banach Space, Bulletin of Mathematical Statistics, Vol. 16, pp. 95–114, 1974.
Tagawa, S.,Generalized Convexities of Continuous Functions and Their Applications to Mathematical Programming, Bulletin of Mathematical Statistics, Vol. 16, pp. 115–125, 1974.
Neustadt, L. W.,An Abstract Variational Theory with Applications to a Broad Class of Optimization Problems, I, General Theory, SIAM Journal on Control, Vol. 3, pp. 317–356, 1966.
Craven, B. D.,A Transposition Theorem, Applied to Convex Programming in Banach Spaces, University of Melbourne, Melbourne, Australia, Mathematics Department, Report, 1974.
Mangasarian, O. L.,Nonlinear Programming, McGraw-Hill Book Company, New York, New York, 1969.
Guignard, M.,Generalized Kuhn-Tucker Conditions for Mathematical Programming Problems in Banach Spaces, SIAM Journal On Control, Vol. 7, pp. 232–241, 1969.
Zlobec, S.,A Class of Optimality Conditions for Mathematical Programming Problems in Banach Spaces, Glasnik Matematicki, Vol. 7, pp. 127–137, 1972.
Massam, H. M.,Mathematical Programming with Cones, McGill University, PhD Thesis, 1977.
Ben-Israel, A.,Theorems of the Alternative for Complex Linear Inequalities, Israel Journal of Mathematics, Vol. 7, pp. 129–136, 1969.
Zlobec, S.,Asymptotic Kuhn-Tucker Conditions for Mathematical Programming Problems in a Banach Space, SIAM Journal on Control, Vol. 8, pp. 505–512, 1970.
Bazaraa, M. S.,A Theorem of the Alternative with Application to Convex Programming: Optimality, Duality, and Stability, Journal of Mathematical Analysis and Applications, Vol. 41, pp. 701–715, 1973.
Rockafellar, R. T.,Directionally Lipschitzian Functions and Subdifferential Calculus, Proceedings of the London Mathematical Society, Vol. 39, pp. 331–355, 1979.
This work is part of the author's PhD Thesis under the supervision of Professor S. Zlobec at McGill University.
Communicated by M. Avriel
About this article
Cite this article
Massam, H. Optimality conditions using sum-convex approximations. J Optim Theory Appl 35, 475–495 (1981). https://doi.org/10.1007/BF00934928
- Mathematical programming
- convex approximations
- theorems of the alternative
- optimality conditions